Health knowledge made personal
Join this community!
› Share page:

rash on ankle after Hip Replacement


Posted by Bobbie

My husband had hip replacement 12 10 08

He is on cumadin.  He has a rash on the ankle of the hip that had the surgery.  What could cause this?  

 
Answers (1)
Sort by: Newest first | Oldest first

Bobby,

Hip surgery is a major undertaking and swelling to the limb on the side of the surgery is quite common.  While I agree a Coumadin allergy could be the cause, it is not a common thing to see.  Much more likely as a cause is the swelling (venous insufficiency) in that limb.  Also keep in mind that infection in the limb is always a concern after a joint surgery and should be considered when you see a rash.  Swelling itself can be improved with elevation and compression hose along with ambulation as recommended by the doctor in charge of his case. 

To best tell what is going on will require a doctor's visual and touch exam. 

 Best of luck,

Dr. Rima B.

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: